Thunderstorm Wind, Patrick
- When
- August 30, 1:45 PM EST
- Where
- Patrick County, 7 mi SE of Woolwine
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- UNKNOWN
- Coordinates
- 36.717, -80.200
Thunderstorms during the afternoon of the 30th produced damaging winds. Thunderstorm winds downed trees in Bassett, Amherst, and 7 miles southeast of Woolwine and downed numerous trees in Stuart.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorms during the afternoon of the 30th produced damaging winds. Thunderstorm winds downed trees in Bassett, Amherst, and 7 miles southeast of Woolwine and downed numerous trees in Stuart.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 30, 9:50 AM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 1050 AM EDT SAT AUG 30 2003 NO CHANGES PLANNED TO GOING FCST. WILL UPDATE ZFP TO REMOVE MORNING WORDING...BUT AFTN THREAT FOR SHRA/TSRA LOOKS GOOD. SFC FRONT THIS MORNING WAS TO OUR NW ALONG AN AOO-PKB-EVV LINE. MAIN LIFT FROM THIS FEATURE WILL BE TO OUR NORTH POTENTIALLY EFFECTING OUR NRN COUNTIES. FOR THE REMAINDER OF THE CWA...THE LEE TROF WILL BE THE MAIN PLAYER WITH CONVERGENCE ALONG AND JUST EAST OF THE BLUE RIDGE RESULTING IN DEEP CONVECTIVE INITIATION THERE. SIMILAR TO FRIDAY...CANT RULE OUT A FEW PULSE SEVERE STORMS...BUT THE GREATER THREAT FOR ORGANIZED DEEP CONVECTION SHOULD REMAIN CLOSER TO THE SFC FRONT ACROSS NRN VA. FOR TONIGHT AND SUNDAY...SFC FRONT TRIES TO CREEP SOUTH... POTENTIALLY BACKDOORING INTO PARTS OF THE NERN CWA SUNDAY MORNING. THE ETA PROGS NERLY SFC WINDS AS FAR SOUTH AS LYH BY 15 UTC...SUGGESTING PARTS OF THE CWA MAY START OFF WITH LOW LEVEL CLOUD COVER TO START THE DAY SUNDAY. THE FLOW TURNS AGAIN MONDAY...FRONT RETREATING NORTH. THE CWA IS FCST TO REMAIN IN THE WARM SECTOR THROUGH THE FIRST HALF OF NEXT WEEK. .RNK... NC...NONE. VA...NONE. WV...NONE. 11
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 505 AM EDT SAT AUG 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AMS
The Roanoke radar (KFCX), 35 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332842, 5332843, 5332844, 5332845.